Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Severe insomnia, on anti anxiety medication, anti depressants, nothing help. Have racing thoughts, night mares. Any side effects ?

I have severe insomnia and have for years. I ve been to therapist, been on anti anxiety medication anti depressants, nothing helps, I have racing thoughts constantly that just go in circle. I am awake 3 or 4 night in a row, then crash and have night mares, disturbing dreams etc... sleeping pills keep me awak..most medication either has the opposite effect on me or I get side effects that only the less than .01% of people there help for me?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. You are right regarding the point that your sleep is affected by anti depressants. Honestly speaking, all the antidepressants except Mirtazaine, Nefazodone and Trazodone change the sleep architecture. It does not mean that you need to take one of these ones, because Mirtazapine, for example would bring significant extra weight and etc. The fact is that sleep quality management in long term does not need antidepressant medication or even anti anxiety medication. Management of chronic insomnia is achieved by several things: Having enough activity physical and mental during the day otherwise your body and your brain will not be able to shut down at night, using some method to decrease the anxiety level during the day or in the evening, being aware of sleep hygiene and using it (not to have any nap during the day, not watching TV in the late evening, having a proper routine for activities, etc) and ultimately not being too fussy about the sleep quality since it may reversely bring the anxiety and worsens the insomnia. At the end, the doctor can decrease the medication step by step and then you will not be fatigued because of the medications during the day and so you break the bad loop. I wish you the best health.
Answered: Sat, 16 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor